Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 23, 2004, 10:30 PM CDT for Callahan County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2004, 10:30 PM CDT (03:30 UTC)
- Expired
- Apr 24, 2004, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Callahan County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 10:55 PM CDT | FLASH FLOOD | Clyde, TX | FLOODING CONTINUES THROUGHOUT THE CITY...HOWEVER THINGS ARE IMPROVING |
| Apr 23, 10:55 PM CDT | FLASH FLOOD | Clyde, TX | FLOODING CONTINUES THROUGHOUT THE CITY...HOWEVER THINGS ARE IMPROVING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 240333 FFWSJT TXC059-240630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1030 PM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLAHAN COUNTY IN NORTH CENTRAL TEXAS THIS INCLUDES THE CITY OF BAIRD * UNTIL 130 AM CDT * AT 1021 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN CLYDE. SEVERAL ROADS ARE BARRICADE AND IMPASSIBLE. RADAR ESTIMATED RAINFALL AMOUNTS OF 4 INCHES NEAR AND NORTH OF CLYDE. * WIDESPEAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT 20 MPH ACROSS MUCH OF CALLAHAN COUNTY THROUGH 130 AM CDT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY. THE HEAVIEST RAIN WILL BE SOUTH OF INTERSTATE 20. THE RAIN WILL RUN OFF AND PRODUCE FLASH FLOODING. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3210 9961 3211 9915 3250 9914 3250 9960 $$ 04
1 follow-up statement
000 WGUS74 KSJT 240453 FFSSJT TXC059-240630- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1146 PM CDT FRI APR 23 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CALLAHAN COUNTY UNTIL 130 AM CDT... AT 1145 PM CDT...THE CALLAHAN COUNTY SHERIFF REPORTED THAT FLOODING PROBLEMS WERE CONTINUING NEAR CLYDE. WATER HAD FLOODING MANY OF THE ROADS...AND SOME HOMES AND CHURCHES HAD WATER IN THEM. RADAR ESTIMATES INDICATED 4 TO 6 INCHES OF RAINFALL JUST NORTHWEST OF CLYDE...IN NORTHWEST CALLAHAN COUNTY. WIDESPREAD SHOWERS AND THUNDESTORMS WILL CONTINUE OVER MUCH OF CALLAHAN COUNTY THROUGH 130 AM. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY FROM OPLIN TO CROSS PLAINS...IN SOUTHERN CALLAHAN COUNTY. AMOUNTS 1/4 TO 1/2 INCH ARE LIKELY ELSEWHERE. FLOODING WILL LIKELY CONTINUE WITH THE ADDITIONAL RAINFALL AMOUNTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 1:08 PM CDT, 9 hours 22 minutes earlier.
Area forecast discussion, Apr 23, 1:08 PM CDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 108 PM CDT FRI APR 23 2004 .SHORT TERM...BRIEF AS WILL BE GOING INTO SEVERE WEATHER OPERATIONS SHORTLY WITH DRYLINE STORMS FIRING UP ALREADY. BIGGEST THREAT FOR SEVERE WEATHER WILL BE FROM SAN ANGELO NORTHEAST TO BAIRD. AS THE COLD FRONT PROGRESSES TO THE SOUTH...ANTICIPATE THAT THE ACTIVITY WILL BECOME MORE OF A HEAVY RAIN EVENT IN THE LATE EVENING INTO THE OVERNIGHT. STILL ANTICIPATE POST FRONTAL ACTIVITY TO CONTINUE THROUGH TOMORROW INTO EARLY TOMORROW NIGHT. STILL WILL BE FAIRLY COOL TOMORROW WITH CLOUDS AND PRECIP. ALREADY UNDER A TORNADO WATCH TIL 6 PM...AND WILL CONTINUE TO WATCH THROUGH THE EVENING. THINKING NOW IS THAT THE BEST SEVERE WEATHER THREAT WILL BE FROM 3 TO 9 PM. && .LONG TERM... DID NOT MAKE MUCH CHANGE TO THE EXTENDED FORECAST TODAY. DID LOWER POPS FOR MUCH OF THE PERIOD IN THE EXTENDED AND IT DID RECONFIGURE THE MENTIONABLE POPS A LITTLE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 68 56 73 / 80 70 40 0 SAN ANGELO 60 70 57 75 / 80 70 40 10 JUNCTION 65 73 60 74 / 80 80 50 20 && .SJT WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 6 PM FOR ALL BUT THE SOUTHERN SIX COUNTIES. . && 27/BRAZZELL
Hazardous weather outlook, Apr 23, 1:05 PM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 105 PM CDT FRI APR 23 2004 SPOTTER ACTIVATION WILL BE LIKELY. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-155- 241800- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-FISHER TX- HASKELL TX-IRION TX-JONES TX-MCCULLOCH TX-NOLAN TX-RUNNELS TX- SAN SABA TX-SHACKELFORD TX-STERLING TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 6 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM SAN ANGELO TO BROWNWOOD THIS AFTERNOON THROUGH THIS EVENING. AS A SLOW MOVING COLD FRONT WILL INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES. HAZARDOUS IS ANTICIPATED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TXZ076>078-168>170-241800- CROCKETT TX-KIMBLE TX-MASON TX-MENARD TX-SCHLEICHER TX-SUTTON TX- 105 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. AS A SLOW MOVING COLD FRONT INTERACTS WITH AN ACTIVE DRYLINE TO PRODUCE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH. HAZARDOUS WEATHER IS POSSIBILE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 23, 9:18 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
918 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0917 PM FLASH FLOOD CLYDE 32.41N 99.49W
04/23/2004 CALLAHAN TX FIRE DEPT/RESCUE
SEVERAL LOW WATER CROSSINGS ARE UNDER WATER AND SEVERAL
DITCHES ARE OVER FLOWING THEIR BANKS
&&
BRAZZELLLocal storm report, Apr 23, 9:28 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
928 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0928 PM FLASH FLOOD CLYDE 32.41N 99.49W
04/23/2004 CALLAHAN TX FIRE DEPT/RESCUE
WATER BEGINNING TO GET INTO HOMES
&&
BRAZZELLLocal storm report, Apr 23, 9:31 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
931 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0929 PM FLASH FLOOD ABILENE 32.45N 99.73W
04/23/2004 TAYLOR TX BROADCAST MEDIA
BUTTON WILLOW CREEK IS ABOUT ONE FOOT FROM OVER FLOWING.
THIS IS FROM THE CITY OF ABILENE
&&
BRAZZELLLocal storm report, Apr 23, 9:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
951 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 5 W WINTERS 31.97N 100.05W
04/23/2004 1.75 INCH RUNNELS TX FIRE DEPT/RESCUE
&&
BRAZZELLLocal storm report, Apr 23, 10:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1024 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL 1 N GRAPE CREEK 31.60N 100.55W
04/23/2004 1.00 INCH TOM GREEN TX AMATEUR RADIO
QUARTER SIZE HAIL
&&
BRAZZELLSpecial weather statement, Apr 23, 10:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1030 PM CDT FRI APR 23 2004 TXZ054-099-113-114-127-240342- JONES TX-NOLAN TX-SHACKELFORD TX-TAYLOR TX-THROCKMORTON TX- 1030 PM CDT FRI APR 23 2004 SEVERE THUNDERSTORM WATCH 113 IS CANCELED FOR JONES...NOLAN...SHACKELFORD...TAYLOR...AND THROCKMORTON COUNTIES. TXZ064>066-071-072-128-139-140-240342- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-IRION TX-RUNNELS TX- STERLING TX-TOM GREEN TX- 1030 PM CDT FRI APR 23 2004 SEVERE THUNDERSTORM WATCH 113 REMAINS IN EFFECT FOR BROWN...CALLAHAN...COKE...COLEMAN...IRION...RUNNELS...STERLING...AND TOM GREEN COUNTIES.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:18 PM CDT | Flash Flood Warning | SJT | Shackelford | 117 min |
| Apr 23, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 64 min |
| Apr 23, 8:20 PM CDT | Flash Flood Warning | SJT | Taylor | 115 min |
| Apr 23, 8:22 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 53 min |
| Apr 23, 8:26 PM CDT | Flash Flood Warning | SJT | Callahan | 2 hr |
| Apr 23, 8:26 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 64 min |
| Apr 23, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 57 min |
| Apr 23, 9:32 PM CDT | Flash Flood Warning | SJT | Coke, Runnels | 3 hr |
| Apr 23, 9:44 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 61 min |
| Apr 23, 10:01 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 59 min |
| Apr 23, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 27 min |
| Apr 24, 9:35 AM CDT | Flash Flood Warning | SJT | Callahan | 115 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.